Oklahoma, 2021Heavy Snow in Oklahoma, February 14, 2021
February 14, 2021 · NWS OUN · 35 events in 35 counties and zones
An impressively cold airmass was in place as an upper trough crossed the region, bringing heavy snow to much of the area. Widespread 4-6 totals were reported, with isolated amounts approaching 10.
Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An impressively cold airmass was in place as an upper trough crossed the region, bringing heavy snow to much of the area. Widespread 4-6 totals were reported, with isolated amounts approaching 10.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 13, 10:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 13, 10:59 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
1059 PM CST Sat Feb 13 2021
...New AVIATION...
.SHORT TERM...
(This evening through Sunday)
Issued at 412 PM CST Sat Feb 13 2021
As discussed in the morning update, it looks like we will have
some low-level frontogenesis developing across south central and
southeast Oklahoma. The ageostrophic response to this
frontogenesis will likely enhance some lift north of this area
creating a band of snow. These are typically somewhat narrow bands
and difficult to forecast locations very precisely, but the best
signal is that this band will set up somewhere in central to
northeastern Oklahoma where it could produce a couple of inches
of snow between midnight and sunrise. The Winter Storm Warning
starts areawide at midnight, so that still covers this potential
early round of snow.
The snow associated with the main storm system will move into the
area Sunday morning near or just before sunrise Sunday morning.
In general, the model QPF is a little lower than previous
forecasts, so have adjusted the snow amounts down just a touch. We
are still expecting amounts of 5 inches or more throughout the
forecast area, with the highest amounts of roughly 8 to 9 inches
across southwest Oklahoma and area of north Texas near Wichita
Falls. The storm system looks a little quicker and have adjusted
the timing of the forecast and heaviest snowfall a little bit.
&&
.LONG TERM...
(Monday through next Friday)
Issued at 257 PM CST Sat Feb 13 2021
Dangerously cold temperatures/wind chills and more snow are the big
factors next week.
First the precipitation: Snow is expected to be out of or almost out
of the fa Monday morning as the system that will affect the fa this
weekend continues to move out of the area. Models show another storm
system will affect the fa Tuesday and Wednesday with a trough moving
across the region. Right now, it looks like snow will come in two
rounds with this system as well. The first round will be Tuesday
afternoon and evening with the highest chances for snow along and/or
north of the I-40 corridor and lower chances across southern parts
of the fa. The second round would then be late Tues night into
Wednesday with the highest chances for snow across southern or
southeastern parts of the fa. Right now, it appears that the highest
snow totals across the fa with both rounds would be in SE parts of
the fa. However, there are model differences with GFS producing more
QPF than the ECMWF which would have an impact on snow totals so
confidence is low with the current snow total forecast. There are
also some model differences on how quickly the snow will move out of
the fa with this system. After this storm system moves out of the
area, the forecast will remain dry into the weekend.
Now for the temperatures and wind chills: Dangerously cold
temperatures and wind chills are expected next week, especially in
the early part of the week. Temperatures are currently forecast to
remain below freezing through Thursday, although the temperature
forecast towards the end of next week will depend on how much snow
cover is on the ground and how long it lasts so it is not out of the
question that below freezing temperatures could continue for at
least part of the fa into next weekend despite the current
forecasted highs but the overall trend with temperatures should be
up. Back to the early part of the week, highs are expected to only
reach the single digits to low teens Monday across the fa with maybe
only a slight improvement on Tuesday. Meanwhile, actual air
temperatures of below zero F are forecast for lows Monday night
across the entire fa. The cold temperatures will combine with the
wind to lead to even colder and dangerous wind chills in the minus
teens and minus 20s early Monday and Tuesday. So even if we are not
getting winter precipitation, the very cold conditions will have an
impact on the area.
&&
.AVIATION...
(06Z TAFS)
Issued at 1026 PM CST Sat Feb 13 2021
Some VFR ceilings are expected to drop quickly into MVFR and then
IFR by Sunday morning as moisture and precip increase across the
area. Gusty north winds will gradually increase overnight and into
the day Sunday as well. IFR and some LIFR conditions will be
likely during the day tomorrow with some improvement during the
last 6hrs across west as precip ends.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 5 7 -4 5 / 60 100 60 0
Hobart OK 4 8 -5 7 / 50 100 40 0
Wichita Falls TX 10 14 -1 10 / 40 100 60 0
Gage OK -1 6 -12 4 / 90 100 20 0
Ponca City OK 3 6 -6 5 / 80 100 50 0
Durant OK 14 19 2 12 / 40 100 90 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 6 PM CST Monday for OKZ004>048-
050>052.
Wind Chill Advisory until midnight CST tonight for OKZ004>029-
034-035-038.
TX...Winter Storm Warning until 6 PM CST Monday for TXZ083>090.
&&
SHORT TERM...26
LONG TERM....25
AVIATION...30Hazardous weather outlook, Feb 13, 7:48 PM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
748 PM CST Sat Feb 13 2021
OKZ004>048-050>052-TXZ083>090-150200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
748 PM CST Sat Feb 13 2021
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Tonight...
Wind Chill...
Wind chills will occasionally be 5 to 15 degrees below zero
across the northern half to two thirds of Oklahoma tonight.
.Snow...
A winter storm will begin across the area tonight. Snow is
expected to develop across parts of northern and western Oklahoma
after midnight. Some heavier bands of snow remain possible across
central sections of Oklahoma late tonight which may result in
accumulations of 1 to 3 inches.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Snow...
The winter storm will continue Sunday and will bring significant
snowfall through early Monday. The heaviest snowfall will most
likely occur late Sunday morning and afternoon across the west and
move eastward Sunday evening into the overnight hours. Snowfall
totals of 5 to 10 inches are expected with locally higher amounts.
A gusty northerly wind will result in blowing and significant
drifting of snow as well as very poor visibility.
Accumulating snowfall is also possible Tuesday night into
Wednesday.
.Wind Chill...
Record cold weather is expected this weekend into early next
week. North to northeast winds will drive the wind chills to
dangerous levels at times. Wind chills near 10 to 20 degrees below
zero are likely over the northern half of Oklahoma early Sunday.
Dangerous wind chills of 20 to 30 degrees below zero are likely
over the northern half of Oklahoma early Monday and Tuesday. For
locations along the Red River, wind chills will bottom out around
10 to 25 degrees below zero on Monday and Tuesday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Heavy Snow, Blaine
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Blaine forecast zone
- Reported by
- Public
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches, with a maximum of 6 inches reported in Greenfield.
Heavy Snow, Caddo
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- Public
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 5 inches, with a maximum of 5 inches reported 4 west of Stecker.
Heavy Snow, Canadian
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- Public
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Reports from across the county ranged from 6 to 8 inches of snow, with a maximum of 8 inches reported 2 northwest of Yukon.
Heavy Snow, Cleveland
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Public
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 7.5 inches of snow, with a maximum of 7.5 inches reported in Norman.
Heavy Snow, Coal
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Public
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 5 inches of snow, with a maximum of 5.4 inches reported 1 west-northwest of Coalgate.
Heavy Snow, Comanche
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Public
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported 4 west-southwest of Lawton.
Heavy Snow, Cotton
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Cotton forecast zone
- Reported by
- Public
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported 4 southwest of Walters.
Heavy Snow, Dewey
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Dewey forecast zone
- Reported by
- Public
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported in Oakwood.
Heavy Snow, Garfield
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Public
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported 1 east-northeast of Enid.
Heavy Snow, Harper
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Public
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 5 inches of snow, with a maximum of 5 inches reported in Buffalo.
Heavy Snow, Hughes
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Public
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Reports from across the county ranged from 5 to 7 inches of snow, with a maximum of 7 inches reported 4 north-northwest of Wetumpka.
Heavy Snow, Jefferson
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Public
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported 3 east of Terral.
Heavy Snow, Johnston
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Johnston forecast zone
- Reported by
- Public
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported in Pontotoc.
Heavy Snow, Kay
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Kay forecast zone
- Reported by
- Public
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to about 7 inches of snow, with a maximum of 6.6 inches reported 5 northeast of Newkirk.
Heavy Snow, Kiowa
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Public
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Reports from across the county ranged from 10 to 12 inches of snow, with a maximum of 12 inches reported in Roosevelt.
Heavy Snow, Lincoln
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Public
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 4 west of Kendrick.
Heavy Snow, Logan
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Public
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Marshall.
Heavy Snow, Love
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Love forecast zone
- Reported by
- Public
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 8 inches of snow, with a maximum of 8 inches reported in in Burneyville.
Heavy Snow, Major
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Major forecast zone
- Reported by
- Public
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 1 west-southwest of Orienta.
Heavy Snow, Marshall
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Public
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Reports from across the county ranged from 3 to 5 inches of snow, with a maximum of 5 inches reported in Madill.
Heavy Snow, McClain
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Public
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Newcastle.
Heavy Snow, Murray
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Public
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 5 inches of snow, with a maximum of 5 inches reported 3 west-southwest of Sulphur.
Heavy Snow, Noble
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Noble forecast zone
- Reported by
- Public
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Reports from across the county ranged from 6 to 9 inches of snow, with a maximum of 9 inches reported in Perry.
Heavy Snow, Oklahoma
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Public
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to about 8 inches of snow, with a maximum of 7.5 inches reported in Edmond.
Heavy Snow, Payne
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Payne forecast zone
- Reported by
- Public
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 1 north-northwest of Stillwater.
Heavy Snow, Pontotoc
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Public
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to about 7 inches of snow, with a maximum of 6.8 inches reported 1 west of Ada.
Heavy Snow, Seminole
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Public
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to about 6 inches of snow, with a maximum of 5.5 inches reported in Seminole.
Heavy Snow, Stephens
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Public
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Duncan.
Heavy Snow, Tillman
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Tillman forecast zone
- Reported by
- Public
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4.1 inches reported 4 east-southeast of Frederick.
Heavy Snow, Woods
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Woods forecast zone
- Reported by
- Public
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 1 west of Alva.
Heavy Snow, Woodward
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- Public
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Mutual.
Heavy Snow, Kingfisher
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Public
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow.
Heavy Snow, Grady
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Grady forecast zone
- Reported by
- Public
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow.
Heavy Snow, Garvin
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Public
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow.
Heavy Snow, Carter
- When
- February 14, 12:00 AM CST to 10:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Public
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Reports from across the county ranged from 4 to 6 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Heavy Snow in Texas, February 14 to 17, 20213 deaths · $60,000 · 31 events
- Avalanche in Colorado, February 14, 20212 deaths · 2 events
- Ice Storm and Winter Storm in Kentucky, February 14 to 16, 20211 death · 2 injured · 46 events
- Cold in Oklahoma, February 14 to 16, 20211 death · 48 events
- Cold in Texas, February 14 to 16, 2021$31 million · 31 events
- Winter Storm in Kentucky, February 14 to 15, 20211 death · 1 injured · 22 events
- Cold in Texas, February 14 to 16, 20211 death · 21 events
- Cold in Louisiana, February 14 to 16, 20211 death · 17 events
- Winter Storm in Tennessee, February 14 to 15, 2021$13 million · 24 events
- Heavy Snow in Indiana, February 14 to 16, 20214 injured · $675,000 · 39 events
- Winter Storm and Extreme Cold in Missouri, February 14 to 16, 2021$95,000 · 65 events
- Extreme Cold in Missouri, February 14 to 16, 2021111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944494, 944495, 944497, 944500, 944501, 944508, 944509, 944510, 944514, 944515, 944525, 944526, 944530, 944531, 944532, 944533, 944534, 944535, 944536, 944537, 944538, 944539, 944540, 944541, 944542, 944543, 944544, 944545, 944546, 944549, 944550, 946144, 946145, 946146, 946147.